While withdrawal times vary from individual to individual, typical oxycodone withdrawal symptoms last anywhere from two to seven days, according to About.com. Symptoms of oxycodone withdrawals are wide ranging and can include agitation, anxiety, nausea, vomiting, abdominal cramping, insomnia, sweating and diarrhea. Before detoxing from oxycodone, speak with a health care provider to determine a plan for support and, if necessary, receive medication to ease the symptoms of withdrawal.
According to About.com, if symptoms of withdrawal do not subside within seven days, it is important to contact a doctor. While detoxing from oxycodone in itself is not dangerous, there are some complications that can occur. Vomiting and diarrhea can lead to dehydration and aspirating on vomit can lead to a lung infection or choking. Having someone present for support during withdrawal can help to ensure safety. If detoxing from oxycodone is too difficult at home, there are many professional treatment programs to help with drug dependence. Even after withdrawal symptoms are complete, many people require long-term treatment to avoid using the drug in the future. Support groups, outpatient counseling and in-patient treatment programs can help to ease the transition to living drug-free. Staying off oxycodone is important after detox, since the body's tolerance for the drug is reduced, making it much easier to overdose on a smaller dose.